Arkansas, 2001

Damaging Wind in Arkansas, May 30, 2001

May 30, 2001 · NWS LZK · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at May 30, 2:35 PM CST, 5 hours 58 minutes earlier.

Area forecast discussion, May 30, 2:35 PM CST, 5 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
335 PM CDT WED MAY 30 2001

MODELS IN FAIR AGREEMENT. WARM...MOIST AND UNSTABLE AIRMASS REMAINS
OVER ARKANSAS. OLD BOUNDARY REMAINS GENERALLY STATIONARY OVER SOUTH
CENTRAL ARKANSAS. AFTERNOON HEATING MAKING ATMOSPHERE EVEN MORE
UNSTABLE. WILL GO WITH SCATTERED THUNDERSTORMS FOR FORECAST AREA FOR
TONIGHT. SPC ISSUING TORNADO WATCH FOR WESTERN COUNTIES AS 4 PM.
COLD FRONT OVER THE CENTRAL PLAINS WILL MOVE INTO THE STATE ON
THURSDAY. WILL KEEP SCATTERED THUNDERSTORMS OVER THE FORECAST AREA
FOR THURSDAY...WITH CHANCES DECREASING FROM THE NORTHWEST AS THE
FRONT PROGRESSES FARTHER DURING THE DAY. THURSDAY NIGHT AND FRIDAY
LOOK TO BE PARTLY CLOUDY. AVN INDICATING ANOTHER FAST MOVING FRONT
WILL MOVE THROUGH THE STATE FRIDAY NIGHT. MOISTURE SOMEWHAT
LIMITED...BUT WILL INCLUDE SMALL POPS IN FOR FRIDAY NIGHT. SATURDAY
AND SUNDAY LOOK DRY. NEXT CHANCE FOR RAIN WILL BEGIN LATE MONDAY AND
CONTINUE INTO TUESDAY. NGM MOS POPS AND TEMPERATURES GENERALLY
REASONABLE. (22)

.LIT...NONE

In the hours before

Special weather statement, May 30, 2:50 PM CST, 5 hours 43 minutes before
ARZ037>042-052>054-066-310159-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
350 PM CDT WED MAY 30 2001

...TORNADO WATCH NUMBER 329 SOUTH AND WEST SECTIONS UNTIL 900 PM
CDT...

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS
AFTERNOON AND THIS EVENING IN PARTS OF WEST AND SOUTH ARKANSAS. A
FEW TORNADOES ARE ALSO POSSIBLE.

THE MAIN THREAT OF SEVERE WEATHER WILL BE DAMAGING WINDS AND LARGE
HAIL ALONG WITH POSSIBLE TORNADOES. DANGEROUS LIGHTNING WILL
ACCOMPANY THE STORMS AS WELL.

16
Local storm report, May 30, 7:45 PM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK, AR
845 PM CDT WED MAY 30 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0738 PM    MALVERN                   AR   .75 INCH HAIL
05/30/01   HOT SPRING                     REPORTED BY EMERGENCY
                                          MANAGER.

0735 PM    2 S MALVERN               AR   .75 INCH HAIL
05/30/01   HOT SPRING                     REPORTED BY HAM RADIO
                                          OPERATOR. ALSO FUNNEL CLOUD
                                          REPORTED NEAR MALVERN AT
                                          741 PM.

0721 PM    BISMARCK                  AR   WIND DAMAGE
05/30/01   HOT SPRING                     TREES DOWN. REPORTED BY
                                          911.

0720 PM    DE ROCHE                  AR   1.75 INCH HAIL
05/30/01   HOT SPRING                     REPORTED BY 911.

0745 PM    MALVERN                   AR   1.75 INCH HAIL
05/30/01   HOT SPRING                     HAILED FOR 5 MINUTES.
                                          REPORTED BY PUBLIC.

0743 PM Z   9 S RISON                 AR   1.75 INCH HAIL
05/30/01   CLEVELAND                      DIME TO GOLFBALL SIZE
                                          HAIL. REPORTED BY SHERIFFS
                                          OFFICE.
Local storm report, May 30, 8:06 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
906 PM CDT WED MAY 30 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0655 PM    1 N MURFREESBORO          AR   WIND DAMAGE
05/30/01   PIKE                           TREES DOWN. REPORTED BY
                                          MURFREESBORO POLICE

0720 PM    HOT SPGS                  AR   .75 INCH HAIL
05/30/01   GARLAND                        IN DOWNTOWN HOT
                                          SPRINGS. REPORTED BY
                                          HAM RADIO OPERATOR.

0738 PM    1 SW ROCKPORT             AR   1.75 INCH HAIL
05/30/01   HOT SPRING                     GOLFBALL SIZE HAIL AND
                                          LARGER. REPORTED BY
                                          MAVLERN POLICE.

0805 PM    SHERIDAN                  AR   WIND DAMAGE
05/30/01   GRANT                          GROCERY STORE DAMAGED.
                                          TREES DOWN. REPORTED BY
                                          HAM RADIO OPERATOR.

0840 PM    PANSY                     AR   WIND DAMAGE
05/30/01   CLEVELAND                      LARGE LIMBS DOWN.
                                          REPORTED BY STATE POLICE.

0853 PM    EAGLE MILLS               AR   .75 INCH HAIL
05/30/01   OUACHITA                       REPORTED BY SHERIFFS
                                          OFFICE.
Local storm report, May 30, 8:09 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
909 PM CDT WED MAY 30 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0735 PM    BISMARCK                  AR   WIND DAMAGE
05/30/01   HOT SPRING                     TRAILER HOME DESTROYED.

The radar

The Little Rock radar (KLZK), 140 km away, was scanning. The volume nearest the first event began at 02:34 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Drew

When
May 30, 8:33 PM CST
Where
Drew County, Monticello
Measured
50 kt (58 mph)
Reported by
NWS STORM SURVEY
Coordinates
33.633, -91.800

Thunderstorm winds blew awnings off several buildings.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2001Every state in 2001This day in weather historyWarnings in Arkansas, May 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5249472.